Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Withdrawal effects of Paxil - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2300 Questions
User :   Paxil withdrawal-- how dangerous is it to do alone?
User :   Are you familiar with the drug paxil?
Doctor :   Yes.
Doctor :   Since when are you taking it?
User :   I've been taking it for 15 years at 40mg day.
Doctor :   Ok.
User :   I have been reducing for 3 wks and now off of it 10% for 2 days
User :   I'm having serious side effects and not sure what to do
Doctor :   It is known to have have withdraw effects.
Doctor :   which include
User :   Electrical bolts in my head, crying, confusion, increased itching (15 years now)
Doctor :   dizziness
User :   â?¢ Jolting electric â??zapsâ?? -2 (several every hour) â?¢ Dizziness -5 â?¢ Light-headedness -6 â?¢ Sweating -10 â?¢ Agitation -8 â?¢ Irritability -9 â?¢ Sleep disturbance -11 â?¢ Nightmares -7 â?¢ Confusion -3 â?¢ Memory and concentration difficulties -4 â?¢ Paraesthesias -1 (15 years of severe itching ) 15 years and not one doctor addressed my concerns. In addition to the above; Unimportant Viewed as weird and constantly making effort s to control my â??weirdnessâ?? when interacting with people. Unable to development my professional career or keep a job for a beneficial period of time. Unable to continue my education after many, many attempts Never feeling worthy of anything Weird thoughts and behaviors (thinking Iâ??m physic) Never fitting in â??too poor to be rich, too rich to be poorâ?? Emotionally detached No passion in life!!!!!!!!!!! Fear to check mailbox, voice mail, read emails. Run at all cost to hear others opinion of me. Self loathing.
User :   What should I do. I don't want a dr. to think I'm crazy and lock me away. What can I do and what medication will help me through this?
Doctor :   Your are consulting a psychiatrist right?
User :   No. Family doctor prescribed initially
User :   Never a psychiatrist
Doctor :   Then i would suggest, you consult a psychiatrist, he might help you better.
User :   Consulted with a MD studying a new depression medical blind study and she acted like getting off of paxil was no big deal but required to participate in the study.
Doctor :   participating in the study is up to you.
User :   One would think a dr. studying new meds in this area would have substantial knowledge???
Doctor :   I would recommend you to get consultation from a experienced psychiatrist.
User :   To address my withdraw????
User :   I need to address the withdraw period and learn if I need to seek medical attention.
Doctor :   Let him have a look at your condition first
Doctor :   Then he might suggest about the whether to stop or
Doctor :   continue the medication.
User :   To late I'm already off
Doctor :   How are you feeling without the medication?
User :   Ok this is not helping or providing me anything of value. I will go to my local hospital for answers
User :   You can't tell by the information I've provided above. I can't get anymore specific?
Doctor :   You have to be examined first.
Doctor :   One cannot prescribe or
User :   Are you a doctor or an operator reading off of a card?
Doctor :   I'm a Doctor.
Doctor :   The medication you are using
Doctor :   come with lost of side effects.
Doctor :   The psychiatrist must examine
Doctor :   Physically first.
Doctor :   Then will proceed with mediation.
User :   Ok I'm going to my local hospital.
User :   This was not the forum for me. Thanks anyway
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor